Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



Backward error analysis of cyclic reduction for the solution of tridiagonal systems

Authors: Pierluigi Amodio and Francesca Mazzia
Journal: Math. Comp. 62 (1994), 601-617
MSC: Primary 65G05; Secondary 15A06, 65F05
MathSciNet review: 1208836
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Tridiagonal systems play a fundamental role in matrix computation. In particular, in recent years parallel algorithms for the solution of tridiagonal systems have been developed. Among these, the cyclic reduction algorithm is particularly interesting. Here the stability of the cyclic reduction method is studied under the assumption of diagonal dominance. A backward error analysis is made, yielding a representation of the error matrix for the factorization and for the solution of the linear system. The results are compared with those for LU factorization.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65G05, 15A06, 65F05

Retrieve articles in all journals with MSC: 65G05, 15A06, 65F05

Additional Information

Keywords: Tridiagonal linear systems, cyclic reduction, backward error analysis
Article copyright: © Copyright 1994 American Mathematical Society

American Mathematical Society